This document is from the collections at the Dole Archives, University of Kansas http://dolearchives.ku.edu

Betty

SENATOR DOLE'S VISIT TO DETROIT & CHICAGO

Thursday & Friday, 7-8 October 1976

Thursday, 7 October 1976

BAGGAGE CALL:

CHECK-IN:

- E

3:00 pm EDT CAMPAIGN EXPRESS DEPARTS Washington National Airport, Northwest Orient Gate No. 1, en route Detroit, Michigan.

(Flying time: 1 hour 15 minutes)

4:15 pm

CAMPAIGN EXPRESS ARRIVES Detroit Metro Airport, Northwest Orient Freight Terminal.

Advanceman: R. Ahearn

Press Advance: L. Benes CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Pilot	USSS R. Ahearn
Lead	USSS
Limo	Senator Dole
Follow up	USSS
Spare	USSS
P.I.	USSS
Control	G. Waters P. Russo
Press 1	L. Benes
Press 2	L. Speakes
Press 3	D. Wendell
Guest & staff bus	All others
Tail	USSS

This document is from the collections at the Dole Archives, University of Kansas http://dolearchives.ku.edu -2-

Senator Dole proceeds to motorcade for boarding.

4:30 pm

- 1

. 1

MOTORCADE DEPARTS Detroit Metro Airport en route Pontchartrain Hotel.

(Driving time: 25 minutes)

4:55 pm

MOTORCADE ARRIVES Pontchartrain Hotel.

CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Staff office located Room 1808.

PRESS NOTE: Press pool remains in Lobby of Hotel. PRESS NOTE: Press bus proceeds to press room Cobo Hall, Room 2001A, to pre-position.

Senator proceeds to Suite, No. 1812.

Senator arrives Suite.

4:58 pm

PERSONAL/STAFF TIME: 1 hour

5:50 pm

GUEST AND STAFF INSTRUCTIONS: Proceed on foot from Jefferson Street entrance of Hotel, across street to Washington Boulevard entrance - Cobo Hall. You will be escorted to staff viewing area, Room 2001-B.

> PRESS NOTE: Press room located Rm. 2001-A, adjacent to staff/press viewing area. Press facilities: 10 LD's

5:55 pm	Senator departs Suite and proceeds to motorcade for boarding.
5:57 pm	MOTORCADE DEPARTS Pontchartrain Hotel en route Cobo Hall.
	(Driving time: 3 minutes)
6:00 pm	MOTORCADE ARRIVES Cobo Hall, Exhibition Area.
	CLOCED ADDIVAL

CLOSED ARRIVAL OPEN PRESS COVERAGE This document is from the collections at the Dole Archives, University of Kansas http://dolearchives.ku.edu

Senator will be met by:

Bob Evans, Sr., Chairman, "Salute the President" Dinner.

Senator, escorted by Bob Evans, Sr., proceeds to "The Second Floor Lounge."

6:05 pm

Senator arrives "The Second Floor Lounge" for Eagles reception.

ATTENDANCE: 40 OFFICIAL PHOTO COVERAGE

Senator informally greets guests.

6:35 pm Senator, escorted by Bob Evans, Sr., proceeds to Room 2001-B.

6:36 pm Senator arrives Room 2001-B for general reception, "Salute the President" dinner.

ATTENDANCE: 200 OPEN PRESS COVERAGE

Senator, escorted by Bob Evans, Sr., proceeds to platform.

6:39 pm Introduction of the Senator by Bob Evans, Sr	6:39 pi	m I	ntroduction	of	the S	Senator	by	Bob	Evans,	S
--	---------	-----	-------------	----	-------	---------	----	-----	--------	---

6:40 pm Senator's remarks begin.

FULL PRESS COVERAGE

6:45 pm Senator's remarks conclude.

Senator departs platform and informally greets guests.

6:55 pm

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. You will be escorted to location of bus.

6:57 pm Senator departs reception and proceeds to motorcade for boarding.

7:00 pm MOTORCADE DEPARTS Cobo Hall en route Metro Airport.

(Driving time: 20 minutes)

7:20 pm MOTORCADE ARRIVES Detroit Metro Airport, Northwest Orient Freight Terminal.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

This document is from the collections at the Dole Archives, University of Kansas http://dolearchives.ku.edu -4-

7:30 pm EDT

1

pm

Advanceman: B. Bass

Press Advance: N. Thompson CAMPAIGN EXPRESS DEPARTS Detroit Metro Airport en route Chicago, Illinois.

> (Flying time: 55 minutes) (Time change: -1 hour)

CAMPAIGN EXPRESS ARRIVES Midway Airport, United A-1 Gate, Chicago, Illinois.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Lead	B. Bass
Limo	Senator Dole
Follow up	USSS
Control	G. Waters P. Russo
Press 1	N. Thompson
Press 2	L. Speakes
Press 3	D. Wendell
PI	USSS
Guest & Staff bus	All others
Tail	USSS

Senator proceeds to motorcade for boarding.

7:35 pm

MOTORCADE DEPARTS Midway Airport en route Conrad Hilton Hotel.

(Driving time: 25 minutes)

8:00 pm

MOTORCADE ARRIVES Conrad Hilton Hotel.

CLOSED ARRIVAL OPEN PRESS COVERAGE Senator will be met by:

William Smith, General Manager, Conrad Hilton Mikel York, Executive Assistant Manager, Conrad Hilton Miss Aina Eglite, Assistant Catering Manager, Conrad Hilton

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area, Grand Ballroom Balcony.

PRESS NOTE: Press proceed to press platform

PRESS NOTE: Press Center located Belair Room, 3rd floor. Press facilities: 10 LD's

Senator proceeds to Suite, No. 2319.

8:05 pm

PERSONAL/STAFF TIME: 15 minutes

8:20 pm Senator and Mrs. Dole depart suite and proceed to Grand Ballroom.

8:23 pm Senator and Mrs. Dole arrive Grand Ballroom off-stage announcement area.

8:24 pm Announcement of Senator and Mrs. Dole.

Senator arrives Suite.

8:25 pm

Senator and Mrs. Dole proceed to Head Table.

ATTENDANCE: 350 OPEN PRESS COVERAGE

8:26 pm

Senator and Mrs. Dole arrive Head Table and are seated.

NOTE: Program begins 8:15 pm. Master of Ceremonies is Mr. Robert W. Galvin, Chairman of the Board, Motorola, Inc. Brief speeches will be made by Congressman Ed Derwinski and Mr. James R. Thompson, Candidate for Governor.

8:40 pm Introduction of the Senator by Robert W. Galvin.

8:41 pm Senator's remarks begin. (Chicago audience only)

FULL PRESS COVERAGE

8:45 pm Senator's remarks conclude.

	http://dolearchives.ku.edu
* F	
8:45 pm	Introduction of Vice President Rockefeller by Senator Dole.
8:46 pm	Vice President's remarks begin.
8:51 pm	Vice President's remarks conclude.
8:52 pm	Brief explanation to Chicago audience of closed circuit TV program (given by Robert Galvin).
9:00 pm	Closed circuit TV program begins. (program attached)
10:00 pm	Closed circuit TV program concludes.
10:05 pm	Senator and Mrs. Dole depart Grand Ballroom and proceed to Suite.
10:10 pm	Senator and Mrs. Dole arrive Suite.

This document is from the collections at the Dole Archives, University of Kansas

OVERNIGHT

GUEST AND STAFF INSTRUCTIONS: You are free for the evening.

PRESS NOTE: Press will overnight at the Conrad Hilton. Keys may be picked up in the press center after the dinner.

PRESS NOTE: Press are free for the evening.

Friday, 8 October 1976 BAGGAGE CALL: 5:15 am

GUEST AND STAFF INSTRUCTIONS: Baggage will be accepted in staff office, Room 2311A, no later than 5:15 am.

PRESS NOTE: Baggage will be accepted in the Belair Room, 3rd floor, no later than 5:15 am. 7:35 7:05 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

7:40 7:45 7:457:15 am

Senator and Mrs. Dole proceed to motorcade for boarding.

MOTORCADE DEPARTS Conrad Hilton Hotel en route Midway Airport.

(Driving time: 40 minutes)

MOTORCADE ARRIVES Midway Airport, United A-1 Gate.

CLOSED ARRIVAL OPEN PRESS COVERAGE

8:30

8:25

7:55 pm

8:00 am

CAMPAIGN EXPRESS DEPARTS Midway Airport en route Washington National Airport.

> (Flying time: 1 hour 30 minutes) (Time change: +1 hour)

11:00

10:30 am

CAMPAIGN EXPRESS ARRIVES Washington National Airport, Northwest Orient Gate No. 1.

> CLOSED ARRIVAL OPEN PRESS COVERAGE

NOTE: Senator and Mrs. Dole will proceed to the Statler Hilton Hotel for the Senator's 11:30 appearance at the UPI Editor's conference.